October  2012, 32(10): 3501-3524. doi: 10.3934/dcds.2012.32.3501

Formation of singularities to quasi-linear hyperbolic systems with initial data of small BV norm

1. 

Department of Mathematics, Shanghai Normal University, Shanghai 200234, China

Received  May 2011 Revised  November 2011 Published  May 2012

In this paper, we investigate the formation of singularities of the classical solution to the Cauchy problem of quasi-linear hyperbolic system and give a sharp limit formula for the lifespan of the classical solution. It is important that we only require that the initial data are sufficiently small in the $L^1$ sense and the BV sense.
Citation: Wen-Rong Dai. Formation of singularities to quasi-linear hyperbolic systems with initial data of small BV norm. Discrete and Continuous Dynamical Systems, 2012, 32 (10) : 3501-3524. doi: 10.3934/dcds.2012.32.3501
References:
[1]

S. Bianchini and A. Bressan, Vanishing viscousity solutions to nonlinear hyperbolic systems, Ann. Math., 161 (2005), 223-242. doi: 10.4007/annals.2005.161.223.

[2]

A. Bressan, Contractive metrices for nonlinear hyperbolic systems, Indiana U. Math. J., 37 (1988), 409-421. doi: 10.1512/iumj.1988.37.37021.

[3]

A. Bressan, "Hyerbolic Systems of Conservation Laws: The One Dimensional Cauchy Problem," Oxford University Press, 2000.

[4]

Wen-Rong Dai, Asymptotic behavior of classical solutions of quasilinear non-strictly hyperbolic systems with weakly linear degeneracy, Chinese Ann. Math. B, 27 (2006), 263-286. doi: 10.1007/s11401-004-0523-4.

[5]

Wen-Rong Dai, Geometry of quasilinear hyperbolic systems with characteristic fields of constant multiplicity, J. Math. Anal. Appl., 327 (2007), 188-202. doi: 10.1016/j.jmaa.2006.04.014.

[6]

Wen-Rong Dai, Analysis of singularities for one-dimensional quasilinear hyperbolic systems, J. Math. Anal. Appl., 362 (2010), 72-89. doi: 10.1016/j.jmaa.2009.08.035.

[7]

Wen-Rong Dai and De-Xing Kong, Global existence and asymptotic behavior of classical solutions of quasi-linear hyperbolic systems with linearly degenerate characteristic fields, J. Differ. Equations, 235 (2007), 127-165. doi: 10.1016/j.jde.2006.12.020.

[8]

L. Hörmander, The lifespan of classical solutions of nonlinear hyperbolic equations, Lecture Notes in Mathematics, 1256 (1987), 214-280. doi: 10.1007/BFb0077745.

[9]

F. John, Formation of singularities in one-dimensional nonlinear wave propagation, Commun. Pur. Appl. Math., 27 (1974), 377-405. doi: 10.1002/cpa.3160270307.

[10]

De-xing Kong, Lifespan of classical solutions to quasilinear hyperbolic systems with slow decay initial data, Chinese Ann. Math. B, 21 (2000), 413-440. doi: 10.1142/S0252959900000431.

[11]

De-xing Kong, "Cauchy Problem for Quasilinear Hyperbolic Systems," MSJ Memoirs, 6, Mathematical Society of Japan, Tokyo, 2000.

[12]

De-xing Kong, Formation and propagation of singularities for $2\times 2$ quasilinear hyperbolic systems, T. Am. Math. Soc., 354 (2002), 3155-3179. doi: 10.1090/S0002-9947-02-02982-3.

[13]

De-xing Kong and Ta-tsien Li, A note on blow-up phenomenon of classical solutions to quasilinear hyperbolic systems, Nonlinear Anal., 49 (2002), 535-539. doi: 10.1016/S0362-546X(01)00121-3.

[14]

De-xing Kong and Tong Yang, Asymtotic behavior of global classical solutions of quasilinear hyperbolic systems, Commun. Part. Diff. Eq., 28 (2003), 1203-1220. doi: 10.1081/PDE-120021192.

[15]

Ta-Tsien Li and De-xing Kong, Global classical solutions with small amplitude for general quasi-linear hyperbolic systems, in "New Approaches in Nonlinear Analysis," Hardronic Press, (1999), 203-237.

[16]

Ta-Tsien Li, De-Xing Kong and Yi Zhou, Global classical solutions for general quasilinear nonstrictly hyperbolic systems, Nonlinear Studies, 3 (1996), 203-229.

[17]

Ta-Tsien Li, Yi Zhou and De-Xing Kong, Weak linear degeneracy and global classical solutions for general quasi-linear hyperbolic systems, Commun. Part. Diff. Eq., 19 (1994), 1263-1317. doi: 10.1080/03605309408821055.

[18]

Ta-Tsien Li, Yi Zhou and De-Xing Kong, Global classical solutions for general quasi-linear hyperbolic systems with decay initial data, Nonlinear Anal., 28 (1997), 1299-1332. doi: 10.1016/0362-546X(95)00228-N.

[19]

Tai-Ping Liu, Development of singularities in the nonlinear waves for quasi-linear hyperbolic partial differential equations, J. Differ. Equations, 33 (1979), 92-111. doi: 10.1016/0022-0396(79)90082-2.

[20]

M. Schatzman, Continuous Glimm functional and uniqueness of the solution of Riemann problem, Indiana U. Math. J., 34 (1985), 533-589. doi: 10.1512/iumj.1985.34.34030.

[21]

M. Schatzman, The geometry of continuous Glimm functionals, Lectures in Applied Mathematics, 23 (1986), 417-439.

[22]

Yi Zhou, Global classical solutions to quasilinear hyperbolic systems with weak linear degeneracy, Chinese Ann. Math. Ser. B, 25 (2004), 37-56. doi: 10.1142/S0252959904000469.

[23]

Yi Zhou and Yong-Fu Yang, Global classical solutions of mixed initial-boundary value problem for quasilinear hyperbolic systems, Nonlinear Anal., 73 (2010), 1543-1561. doi: 10.1016/j.na.2010.04.057.

show all references

References:
[1]

S. Bianchini and A. Bressan, Vanishing viscousity solutions to nonlinear hyperbolic systems, Ann. Math., 161 (2005), 223-242. doi: 10.4007/annals.2005.161.223.

[2]

A. Bressan, Contractive metrices for nonlinear hyperbolic systems, Indiana U. Math. J., 37 (1988), 409-421. doi: 10.1512/iumj.1988.37.37021.

[3]

A. Bressan, "Hyerbolic Systems of Conservation Laws: The One Dimensional Cauchy Problem," Oxford University Press, 2000.

[4]

Wen-Rong Dai, Asymptotic behavior of classical solutions of quasilinear non-strictly hyperbolic systems with weakly linear degeneracy, Chinese Ann. Math. B, 27 (2006), 263-286. doi: 10.1007/s11401-004-0523-4.

[5]

Wen-Rong Dai, Geometry of quasilinear hyperbolic systems with characteristic fields of constant multiplicity, J. Math. Anal. Appl., 327 (2007), 188-202. doi: 10.1016/j.jmaa.2006.04.014.

[6]

Wen-Rong Dai, Analysis of singularities for one-dimensional quasilinear hyperbolic systems, J. Math. Anal. Appl., 362 (2010), 72-89. doi: 10.1016/j.jmaa.2009.08.035.

[7]

Wen-Rong Dai and De-Xing Kong, Global existence and asymptotic behavior of classical solutions of quasi-linear hyperbolic systems with linearly degenerate characteristic fields, J. Differ. Equations, 235 (2007), 127-165. doi: 10.1016/j.jde.2006.12.020.

[8]

L. Hörmander, The lifespan of classical solutions of nonlinear hyperbolic equations, Lecture Notes in Mathematics, 1256 (1987), 214-280. doi: 10.1007/BFb0077745.

[9]

F. John, Formation of singularities in one-dimensional nonlinear wave propagation, Commun. Pur. Appl. Math., 27 (1974), 377-405. doi: 10.1002/cpa.3160270307.

[10]

De-xing Kong, Lifespan of classical solutions to quasilinear hyperbolic systems with slow decay initial data, Chinese Ann. Math. B, 21 (2000), 413-440. doi: 10.1142/S0252959900000431.

[11]

De-xing Kong, "Cauchy Problem for Quasilinear Hyperbolic Systems," MSJ Memoirs, 6, Mathematical Society of Japan, Tokyo, 2000.

[12]

De-xing Kong, Formation and propagation of singularities for $2\times 2$ quasilinear hyperbolic systems, T. Am. Math. Soc., 354 (2002), 3155-3179. doi: 10.1090/S0002-9947-02-02982-3.

[13]

De-xing Kong and Ta-tsien Li, A note on blow-up phenomenon of classical solutions to quasilinear hyperbolic systems, Nonlinear Anal., 49 (2002), 535-539. doi: 10.1016/S0362-546X(01)00121-3.

[14]

De-xing Kong and Tong Yang, Asymtotic behavior of global classical solutions of quasilinear hyperbolic systems, Commun. Part. Diff. Eq., 28 (2003), 1203-1220. doi: 10.1081/PDE-120021192.

[15]

Ta-Tsien Li and De-xing Kong, Global classical solutions with small amplitude for general quasi-linear hyperbolic systems, in "New Approaches in Nonlinear Analysis," Hardronic Press, (1999), 203-237.

[16]

Ta-Tsien Li, De-Xing Kong and Yi Zhou, Global classical solutions for general quasilinear nonstrictly hyperbolic systems, Nonlinear Studies, 3 (1996), 203-229.

[17]

Ta-Tsien Li, Yi Zhou and De-Xing Kong, Weak linear degeneracy and global classical solutions for general quasi-linear hyperbolic systems, Commun. Part. Diff. Eq., 19 (1994), 1263-1317. doi: 10.1080/03605309408821055.

[18]

Ta-Tsien Li, Yi Zhou and De-Xing Kong, Global classical solutions for general quasi-linear hyperbolic systems with decay initial data, Nonlinear Anal., 28 (1997), 1299-1332. doi: 10.1016/0362-546X(95)00228-N.

[19]

Tai-Ping Liu, Development of singularities in the nonlinear waves for quasi-linear hyperbolic partial differential equations, J. Differ. Equations, 33 (1979), 92-111. doi: 10.1016/0022-0396(79)90082-2.

[20]

M. Schatzman, Continuous Glimm functional and uniqueness of the solution of Riemann problem, Indiana U. Math. J., 34 (1985), 533-589. doi: 10.1512/iumj.1985.34.34030.

[21]

M. Schatzman, The geometry of continuous Glimm functionals, Lectures in Applied Mathematics, 23 (1986), 417-439.

[22]

Yi Zhou, Global classical solutions to quasilinear hyperbolic systems with weak linear degeneracy, Chinese Ann. Math. Ser. B, 25 (2004), 37-56. doi: 10.1142/S0252959904000469.

[23]

Yi Zhou and Yong-Fu Yang, Global classical solutions of mixed initial-boundary value problem for quasilinear hyperbolic systems, Nonlinear Anal., 73 (2010), 1543-1561. doi: 10.1016/j.na.2010.04.057.

[1]

Jaakko Kultima, Valery Serov. Reconstruction of singularities in two-dimensional quasi-linear biharmonic operator. Inverse Problems and Imaging, , () : -. doi: 10.3934/ipi.2022011

[2]

Qiong Chen, Chunlai Mu, Zhaoyin Xiang. Blow-up and asymptotic behavior of solutions to a semilinear integrodifferential system. Communications on Pure and Applied Analysis, 2006, 5 (3) : 435-446. doi: 10.3934/cpaa.2006.5.435

[3]

Huiling Li, Mingxin Wang. Properties of blow-up solutions to a parabolic system with nonlinear localized terms. Discrete and Continuous Dynamical Systems, 2005, 13 (3) : 683-700. doi: 10.3934/dcds.2005.13.683

[4]

Hongwei Chen. Blow-up estimates of positive solutions of a reaction-diffusion system. Conference Publications, 2003, 2003 (Special) : 182-188. doi: 10.3934/proc.2003.2003.182

[5]

Evgeny Galakhov, Olga Salieva. Blow-up for nonlinear inequalities with gradient terms and singularities on unbounded sets. Conference Publications, 2015, 2015 (special) : 489-494. doi: 10.3934/proc.2015.0489

[6]

Satyanad Kichenassamy. Control of blow-up singularities for nonlinear wave equations. Evolution Equations and Control Theory, 2013, 2 (4) : 669-677. doi: 10.3934/eect.2013.2.669

[7]

Xueqin Peng, Gao Jia. Existence and asymptotical behavior of positive solutions for the Schrödinger-Poisson system with double quasi-linear terms. Discrete and Continuous Dynamical Systems - B, 2022, 27 (4) : 2325-2344. doi: 10.3934/dcdsb.2021134

[8]

C. Y. Chan. Recent advances in quenching and blow-up of solutions. Conference Publications, 2001, 2001 (Special) : 88-95. doi: 10.3934/proc.2001.2001.88

[9]

Marek Fila, Hiroshi Matano. Connecting equilibria by blow-up solutions. Discrete and Continuous Dynamical Systems, 2000, 6 (1) : 155-164. doi: 10.3934/dcds.2000.6.155

[10]

Petri Juutinen. Convexity of solutions to boundary blow-up problems. Communications on Pure and Applied Analysis, 2013, 12 (5) : 2267-2275. doi: 10.3934/cpaa.2013.12.2267

[11]

Hua Chen, Nian Liu. Asymptotic stability and blow-up of solutions for semi-linear edge-degenerate parabolic equations with singular potentials. Discrete and Continuous Dynamical Systems, 2016, 36 (2) : 661-682. doi: 10.3934/dcds.2016.36.661

[12]

Min Zhu, Shuanghu Zhang. Blow-up of solutions to the periodic modified Camassa-Holm equation with varying linear dispersion. Discrete and Continuous Dynamical Systems, 2016, 36 (12) : 7235-7256. doi: 10.3934/dcds.2016115

[13]

Min Zhu, Ying Wang. Blow-up of solutions to the periodic generalized modified Camassa-Holm equation with varying linear dispersion. Discrete and Continuous Dynamical Systems, 2017, 37 (1) : 645-661. doi: 10.3934/dcds.2017027

[14]

Yu-Zhu Wang, Weibing Zuo. On the blow-up criterion of smooth solutions for Hall-magnetohydrodynamics system with partial viscosity. Communications on Pure and Applied Analysis, 2014, 13 (3) : 1327-1336. doi: 10.3934/cpaa.2014.13.1327

[15]

Yūki Naito, Takasi Senba. Blow-up behavior of solutions to a parabolic-elliptic system on higher dimensional domains. Discrete and Continuous Dynamical Systems, 2012, 32 (10) : 3691-3713. doi: 10.3934/dcds.2012.32.3691

[16]

Shu-Xiang Huang, Fu-Cai Li, Chun-Hong Xie. Global existence and blow-up of solutions to a nonlocal reaction-diffusion system. Discrete and Continuous Dynamical Systems, 2003, 9 (6) : 1519-1532. doi: 10.3934/dcds.2003.9.1519

[17]

Hayato Miyazaki. Strong blow-up instability for standing wave solutions to the system of the quadratic nonlinear Klein-Gordon equations. Discrete and Continuous Dynamical Systems, 2021, 41 (5) : 2411-2445. doi: 10.3934/dcds.2020370

[18]

Johannes Lankeit. Infinite time blow-up of many solutions to a general quasilinear parabolic-elliptic Keller-Segel system. Discrete and Continuous Dynamical Systems - S, 2020, 13 (2) : 233-255. doi: 10.3934/dcdss.2020013

[19]

Yongsheng Mi, Boling Guo, Chunlai Mu. Well-posedness and blow-up scenario for a new integrable four-component system with peakon solutions. Discrete and Continuous Dynamical Systems, 2016, 36 (4) : 2171-2191. doi: 10.3934/dcds.2016.36.2171

[20]

Vo Anh Khoa, Le Thi Phuong Ngoc, Nguyen Thanh Long. Existence, blow-up and exponential decay of solutions for a porous-elastic system with damping and source terms. Evolution Equations and Control Theory, 2019, 8 (2) : 359-395. doi: 10.3934/eect.2019019

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (44)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]